MAUDE Adverse Event Report: ETHICON INC. PDS II SUTURE 27"(70CM) 1 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS II SUTURE 27"(70CM) 1 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z341H
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.The reported quantity involved was 11.Did 11 sutures disconnect from the needle during one patient procedure? if not, please provide the following information: a.How many patient procedures did the doctor experience the suture pulling off from the needle? b.What is the quantity of sutures that pulled off the needle, per patient procedure? c.What was the name and date of each patient procedure? d.Did any piece of the needle fall inside of the patient? if so, was the needle piece removed and how? e.When did the needle pull off (while in the package / during dispensing / during preparation / during use)?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2017 and suture was used.During use the suture disconnected from the thread.There were no adverse patient consequences reported.Additional information was requested.

Brand Name
PDS II SUTURE 27"(70CM) 1 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7300127
Report Number2210968-2018-71072
Device Sequence Number1823526
Product Code NEW
UDI-Device Identifier10705031060647
UDI-Public10705031060647
Combination Product (Y/N)N
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue NumberZ341H
Device Lot NumberLAZ472
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/01/2018
Initial Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1